Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

On a functional equation connected with Rao's quadratic entropy


Authors: J. K. Chung, B. R. Ebanks, C. T. Ng and P. K. Sahoo
Journal: Proc. Amer. Math. Soc. 120 (1994), 843-848
MSC: Primary 39B22
DOI: https://doi.org/10.1090/S0002-9939-1994-1180464-6
MathSciNet review: 1180464
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We determine the general solution of the functional equation fxy,

$\displaystyle f\left( {\frac{{x + y}} {2}} \right) + f\left( {\frac{{x - y}} {2... ...t( {\frac{x} {2}} \right) + 2f\left( {\frac{y} {2}} \right) + \lambda f(x)f(y),$

/: [- $ f:[ - 1,1] \to {\mathbf{R}}$. This equation was used by Lau in order to characterize Rao's quadratic entropies. The general solution is obtained here as a special case of a more general result for $ f$ mapping a neighborhood of 0 in linear topological space into a field.

References [Enhancements On Off] (What's this?)

  • [1] J. Aczél, The general solution of two functional equations by reduction to functions additive in two variables and with the aid of Hamel bases, Glas. Mat. Fiz. Astr. 20 (1965), 65-73. MR 0198023 (33:6182)
  • [2] J. K. Chung, B. R. Ebanks, C. T. Ng, and P. K. Sahoo, On a quadratic-trigonometric functional equation and some applications, submitted.
  • [3] K. S. Lau, Characterization of Rao's quadratic entropies, Sankhyā Ser. A 47 (1985), 295-309. MR 863724 (87m:94016)
  • [4] L. Székelyhidi, Convolution type functional equations on topological abelian groups, World Scientific, Singapore, 1991. MR 1113488 (92f:39017)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 39B22

Retrieve articles in all journals with MSC: 39B22


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1994-1180464-6
Keywords: Biadditive function, quadratic functional equation, quadratic entropy
Article copyright: © Copyright 1994 American Mathematical Society

American Mathematical Society